Adult cold

What is adult cold?

This drug is a combination of acetaminophen, phenylephrine hydrochloride, chlorpheniramine maleate and is used to reduce and relieve cold symptoms. Acetaminophen inhibits the central CNS production of peripheral pain signals and can prevent the production of prostaglandin and reduce fever. Phenylephrine hydrochloride is a vasoconstrictor and anti-congestion that improves the symptoms caused by damage to the upper respiratory tract tissue. It reduces the swelling of mucous membranes and reduces nasal congestion and tissue hyperemia. Chlorpheniramine maleate is an inhibitor of the muscle response to histamine and actually antagonizes the contraction effects of histamine on the respiratory smooth muscles. This drug relieves the symptoms of colds, allergic rhinitis (hay fever). Allergy, headache, sinus pain, congestion of the nose and sinuses, sneezing, runny nose, fever, and itching of the nose and throat.

Uses for adult colds

Reducing cold symptoms
Combination 1: phenylephrine (pseudoephedrine) + acetaminophen (ibuprofen or naproxen)

Combination 2: pseudoephedrine + guaifenesin + acetaminophen

Compound 3: Chlorpheniramine (Diphenhydramine) + Acetaminophen

Combination 4: acetaminophen + phenylephrine (pseudoephedrine) + diphenhydramine (chlorpheniramine or clemastine) (adult colds: acetaminophen/phenylephrine/chlorpheniramine) or Coldox and Cold Stop (acetaminophen/pseudoephedrine/diphenhydramine)

Compound 5: dextromethorphan + pseudoephedrine (phenylephrine) + acetaminophen

Compound 6: Acetaminophen + Chlorpheniramine + Dextromethorphan

Compound 7: dextromethorphan + chlorpheniramine + pseudoephedrine (phenylephrine) + acetaminophen

Compound 8: dextromethorphan + guaifenesin + pseudoephedrine (phenylephrine) + acetaminophen

The mechanism of action of an adult cold

Chlorpheniramine inhibits the muscle response to histamine and actually antagonizes the contractile effects of histamine on respiratory smooth muscles.
Acetaminophen inhibits the production of peripheral pain signals and can prevent prostaglandin production in the CNS. It reduces fever by inhibiting the heat production center in the hypothalamus
Dextromethorphan is a cough suppressant that acts on the cough center in the medulla
Phenylephrine is a vasoconstrictor and decongestant that improves symptoms caused by upper respiratory tract tissue damage; It reduces swelling of mucous membranes, nasal congestion and tissue hyperemia
Diphenhydramine is a competitive inhibitor of histamine binding to H1 receptors; It has significant antimuscarinic activity and penetrates the CNS, causing drowsiness
Pseudoephedrine stimulates alpha-adrenergic receptors, which cause lung dilation and vasoconstriction.
Guaiafensin increases the secretions of the respiratory tract and helps to liquefy phlegm and lung secretions.
Ibuprofen prevents the synthesis of prostaglandins by inhibiting cyclooxygenase (COX-1 and COX-2).
Naproxen prevents the synthesis of prostaglandins by inhibiting cyclooxygenase (COX-1 and COX-2).

Side effects of an adult cold

Hypertension
Hypotension
tachycardia
Severe contraction of peripheral and visceral vessels
dizziness
Irritability
Headache
restlessness
Drowsiness
skin rash
Increased appetite

Drug interactions of adult colds

No simultaneous use:
Aclidinium, Azelastine-Nasal, ergot derivatives, Glucagon, Hyaluronidase, Iobenguane I 123, Ipratropium (inhaler), MAO inhibitors, Orphenadrine, Paraldehyde, Pimozide, Potassium chloride, Thalidomide, Thioridazine, Tiotropium, Umeclidinium

Warnings adult cold

Contraindications:
hypersensitivity; asthma attacks; angle closure glaucoma; symptomatic hypertrophy of the prostate; Urethral obstruction and stenosing gastric ulcer; G6PD deficiency; Severe liver failure
Chlorpheniramine should not be used in children under 2 years of age
Do not use if you have taken MAO inhibitors in the last 14 days
Hepatotoxicity of acetaminophen is possible in alcoholics at different doses;
Severe or recurring pain or high fever can indicate a serious illness;
Acetaminophen is present in many OTC products, and the use of Adult cold with these products can cause toxicity from cumulative doses higher than the maximum recommended dose.
Caution:
Elderly patients
Cardiovascular diseases (bradycardia, heart block or severe arteriosclerosis if taking phenylephrine)
Acetaminophen: Risk of rare but serious skin reactions that can be fatal; These reactions include Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP); Their symptoms include reddening of the skin, blisters and rashes.
Diphenhydramine should not be used in infants
Be careful with acetaminophen in severe hypovolemia
Caution should be exercised in using the compound containing chlorpheniramine in patients taking CNS depressant drugs or children under 6 years of age.

Medication recommendations for adult colds

Do not take more than the recommended amount and longer than the time determined by the doctor
Avoid driving and activities that require alertness while taking this medicine
Avoid drinking alcohol at the same time as this medicine
Do not take other medicinal compounds that contain acetaminophen, diphenhydramine or phenylephrine
Doses above 4 grams of acetaminophen per day can cause severe liver damage. In case of taking more than this amount, inform the doctor.
Do not use this medicine in children without consulting a doctor. Different brands of this drug have different amounts of ingredients
In case of pregnancy or decision to become pregnant or breastfeeding, inform the doctor

Was this helpful?

0 / 0

Leave a Reply 0

Your email address will not be published. Required fields are marked *